MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404293
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was seen by the physician as the inflatable penile prosthesis did not work as expected.Two weeks later, the patient had the inflatable penile prosthesis replaced due to a crack in the right cylinder tubing.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt of this inflatable penile prosthesis (ipp) at our quality assurance laboratory, the returned component underwent a thorough analysis.The ipp cylinders were visually inspected and functionally tested.Both cylinders had damage in the middle of the cylinder body from a sharp instrument which resulted in a fluid leak, which most likely occurred during explant.The momentary squeeze (ms) pump was microscopically inspected and functionally tested.Under microscope examination, the spring was found misaligned.The pump was functionally tested and passed within specification.The spherical reservoir was visually inspected, leak tested, and examined using a microscope.The reservoir passed the leak test as performed.Based on the information available and analysis results, the reported clinical event of a crack in the tubing was unable to be confirmed.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16281337
Report Number2124215-2023-03979
Device Sequence Number20524785
Product Code FHW
UDI-Device Identifier00878953003955
UDI-Public00878953003955
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/09/2026
Device Model Number72404293
Device Catalogue Number72404293
Device Lot Number1000580000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP MODEL#72404310 LOT#1100073344; PUMP MODEL#72404310 LOT#1100073344; RESERVOIR MODEL# 72404161 LOT# 1100072034; RESERVOIR MODEL# 72404161 LOT# 1100072034
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale